Alert archive / Illinois / Severe Thunderstorm Warnings in 2026

Severe Thunderstorm Warning 34, NWS Lincoln, IL

March 6, 20267 counties in Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Mar 6, 2026, 4:13 PM CST for 7 counties in Illinois. It was in force for 47 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 6, 2026, 4:13 PM CST (22:13 UTC)
Expired
Mar 6, 2026, 5:00 PM CST
In force
47 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties DeWitt County, IL, Logan County, IL, Mason County, IL, McLean County, IL, Menard County, IL, Tazewell County, IL, Woodford County, IL

The radar

The Lincoln radar (KILX), 49 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 6, 4:20 PM CSTTSTM WND DMG2 Nne Danvers, ILGrain bin, tree, small sheds, playground set, garage door, and soffit damage. Time estimated from radar.
Mar 6, 4:20 PM CSTTSTM WND DMGCarlock, ILSemi truck blown over. Time estimated from radar.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 10.2 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2026-03-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 139 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2026-03-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 337 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
139 J/kg
Mixed-layer CIN
-93 J/kg
Mixed-layer LCL
552 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
337 m²/s²
0-3 km storm-relative helicity
319 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted.

635 
WUUS53 KILX 062213
SVRILX
ILC039-107-113-125-129-179-203-062300-
/O.NEW.KILX.SV.W.0034.260306T2213Z-260306T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
413 PM CST Fri Mar 6 2026

The National Weather Service in Lincoln has issued a

* Severe Thunderstorm Warning for...
  Northeastern Menard County in central Illinois...
  Logan County in central Illinois...
  Eastern Woodford County in central Illinois...
  De Witt County in central Illinois...
  Eastern Tazewell County in central Illinois...
  McLean County in central Illinois...
  Southeastern Mason County in central Illinois...

* Until 500 PM CST.

* At 413 PM CST, severe thunderstorms were located along a line
  extending from near Secor to near Hartsburg to near Middletown,
  moving northeast at 45 mph.

  HAZARD...60 mph wind gusts and nickel size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Severe thunderstorms will be near...
  Lincoln, El Paso, Atlanta, Danvers, Stanford, Carlock, 
  Congerville, Secor, and Armington around 420 PM CST.
  Normal and McLean around 425 PM CST.
  Bloomington, Hudson, and Gridley around 430 PM CST.

Other locations in the path of these severe thunderstorms include
Towanda, Waynesville, Lexington, Chenoa, Downs and Heyworth.

This includes the following highways...
 Interstate 155 between mile markers 0 and 28.
 Interstate 39 between mile markers 0 and 23.
 Interstate 55 between mile markers 114 and 186.
 Interstate 74 between mile markers 103 and 151.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail, damaging wind, and continuous cloud to ground lightning
are occurring with these storms. Move indoors immediately. Lightning
is one of nature's leading killers. Remember, if you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 4075 8893 4075 8858 4062 8858 4061 8850
      4005 8895 4005 8914 4002 8915 4000 8985
      4077 8935 4085 8911 4088 8893
TIME...MOT...LOC 2213Z 239DEG 41KT 4072 8918 4027 8940 4004 8960 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Bumgardner
2 follow-up statements
291 
WWUS53 KILX 062243
SVSILX

Severe Weather Statement
National Weather Service Lincoln IL
443 PM CST Fri Mar 6 2026

ILC039-107-113-125-129-179-203-062300-
/O.CON.KILX.SV.W.0034.000000T0000Z-260306T2300Z/
Menard-Logan-Woodford-De Witt-Tazewell-McLean-Mason-
443 PM CST Fri Mar 6 2026

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CST
FOR NORTHEASTERN MENARD...LOGAN...SOUTHEASTERN WOODFORD...DE WITT...
SOUTHEASTERN TAZEWELL...MCLEAN AND EASTERN MASON COUNTIES...

At 442 PM CST, severe thunderstorms were located along a line
extending from near Gridley to near Bloomington to near Elkhart,
moving east at 45 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

These severe storms will be near...
  Lincoln, Heyworth, Lexington, Chenoa, Downs, Waynesville, and 
  Beason around 450 PM CST.
  Mount Pulaski around 455 PM CST.
  Le Roy, Colfax, Wapella, and Chestnut around 500 PM CST.
  Clinton and Kenney around 505 PM CST.

Other locations impacted by these severe thunderstorms include
Lawndale, Weldon Springs State Park, Kappa, Holder, Cooksville,
Moraine View State Park, Panola, Midland City, Arrowsmith, and
Broadwell.

This includes the following highways...
 Interstate 155 between mile markers 0 and 8.
 Interstate 39 between mile markers 0 and 23.
 Interstate 55 between mile markers 114 and 186.
 Interstate 74 between mile markers 118 and 151.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 4000 8980 4049 8921 4086 8907 4088 8893
      4075 8893 4075 8858 4062 8858 4061 8850
      4005 8895 4005 8914 4002 8915
TIME...MOT...LOC 2242Z 255DEG 40KT 4079 8885 4043 8894 4001 8954 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Bumgardner
958 
WWUS53 KILX 062258
SVSILX

Severe Weather Statement
National Weather Service Lincoln IL
458 PM CST Fri Mar 6 2026

ILC039-107-113-125-129-179-203-062307-
/O.EXP.KILX.SV.W.0034.000000T0000Z-260306T2300Z/
Menard-Logan-Woodford-De Witt-Tazewell-McLean-Mason-
458 PM CST Fri Mar 6 2026

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MENARD...LOGAN...
SOUTHEASTERN WOODFORD...DE WITT...SOUTHEASTERN TAZEWELL...MCLEAN AND
EASTERN MASON COUNTIES WILL EXPIRE AT 500 PM CST...

The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However, heavy
rain is still expected with these thunderstorms.

&&

LAT...LON 4000 8980 4049 8921 4086 8907 4088 8893
      4075 8893 4075 8858 4062 8858 4061 8850
      4005 8895 4005 8914 4002 8915
TIME...MOT...LOC 2257Z 239DEG 41KT 4086 8869 4050 8878 4008 8938 

$$

Bumgardner

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 6, 2:39 PM CST, 1 hour 34 minutes earlier. Its key messages:

  • A few rounds of scattered thunderstorms are expected late this afternoon through Saturday morning, with the greatest coverage expected overnight (west of I-57) and east of I-57 later tonight into Saturday morning. Some of the storms could be strong to severe, especially from late this evening into early Saturday morning. There is a Slight Risk (level 2 of 5) of severe storms west of I-55, and a Marginal Risk (level 1 of 5) east of I-55.
  • Unseasonably warm this afternoon, with highs reaching 75 to 80. Breezy southwest wind gusts of 25-35 mph are expected during the afternoon with a few higher gusts to 40 mph possible between the IL river and I-70 into early evening. More warm 70s likely Monday and Tuesday across central and southeast IL.
Area forecast discussion, Mar 6, 2:39 PM CST, 1 hour 34 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
239 PM CST Fri Mar 6 2026

.KEY MESSAGES...

- A few rounds of scattered thunderstorms are expected late this
  afternoon through Saturday morning, with the greatest coverage
  expected overnight (west of I-57) and east of I-57 later tonight
  into Saturday morning. Some of the storms could be strong to
  severe, especially from late this evening into early Saturday
  morning. There is a Slight Risk (level 2 of 5) of severe storms
  west of I-55, and a Marginal Risk (level 1 of 5) east of I-55.

- Unseasonably warm this afternoon, with highs reaching 75 to 80.
  Breezy southwest wind gusts of 25-35 mph are expected during the
  afternoon with a few higher gusts to 40 mph possible between the
  IL river and I-70 into early evening. More warm 70s likely
  Monday and Tuesday across central and southeast IL.

&&

.DISCUSSION...
Issued at 230 PM CST Fri Mar 6 2026

Strong SSW winds with gusts 25-35 mph (a few gusts to 40 mph)
along with some sunshine helping warm temperatures into the mid to
upper 70s se of the IL river. Peoria has reached 75 so far and
tied their record high of 75 set in 1956. Lincoln has reached 78
and 2 degrees shy of their record high of 80F. Springfield is 79F
and their record high is 83F. The last time it was this warm in
central IL was Oct 17th. More clouds and morning convection
keeping areas west of the IL river a bit cooler in the upper
60s/lower 70s. Rather muggy dewpoints in the upper 50s to mid 60s
accompanied this warmth. Radar mosaic shows lingering broken band
of convection nw of the IL river lifting northeast. A larger area
of convection was over northern MO moving ne toward west central
and nw IL. MUCAPES had increase to 1000-2000 j/kg se of the IL
river where more sunshine and heating of unstable air mass. Though
lifting mechanisms and boundary are more along and nw of the IL
river where MUCAPES are 500-1000 j/kg. Best effective bulk shear
values of 40-50kts are from Quincy to Bloomington nw though weak
inhibition/CAP remains over this area. There is a 35-45 kt sw 850
mb jet helping transport higher moisture into IL with PW values of
1.1-1.3 inches.

Expect higher chances of convection over the nw CWA rest of this
afternoon early this evening, while an isolated cell could still
pop up later this afternoon in eastern IL. The cold front over nw
Iowa into central KS and the latest CAMS have trended slower with
movement of cold front eastward toward far NW CWA by sunrise
Saturday and  through southeast IL by mid Saturday afternoon.
So have trended slower with convection chances to mainly overnight
and linger in southeast IL into Saturday afternoon. SPC day1
outlook has continued slight chance of severe storms west of I-51
overnight with marginal risk east with all severe wx parameters at
play with damaging winds the most likely. With slowly forecast of
cold front, SPC day2 marginal risk for large hail and damaging
winds was pushed back west a bit from Paris to Effingham line east
for Sat morning and early Sat afternoon. Mild lows overnight in
the upper 50s/lower 60s. Highs Saturday range from the upper 50s
and lower 60s over the IL river valley and upper 60s/lower 70s in
east central/se IL. Temps will fall about 10 degrees by supper
time Saturday behind the cold front as breezy SW winds turn west
to WNW behind cold front.

Colder lows Saturday night in the mid 30s, ranging from near 32F
at Galesburg to near 40F at Lawrenceville. This is still a bit
warmer than normal for early March lows. Weak high pressure around
1020 mb settles into the mid MS river valley Sunday with a fair
amount of sunshine and increase sw winds to breezy levels by
Sunday afternoon over central IL especially north of I-72. Highs
Sunday in the low to mid 60s, mildest over the IL river valley
west of I-55. Warmer 70s return to central and southeast IL on
Monday with ample sunshine and breezy sw winds. These warm temps
continue Tuesday and may be near record highs again on Monday and
Tuesday. We have a 20-30 chance of convection se of the IL river
Monday night, mainly after midnight.

Increasing chances of convection during Tue and Tue night as
strong cutoff 500 mb low moves into nw Mexico and near El Paso
Texas by Tue afternoon and storm system ejecting ne toward IL with
cold front approaching nw IL by sunset Tue. Cold front to push se
through IL Tue night and reach near the Ohio river by midday Wed.
This system will have more moisture to work with and a 1-2 inch
band of rain possible Tue-Wed with higher amounts possible south
of I-70 where river flooding currently going on on Embarras river
at Lawrenceville and Little Wabash river at Clay City. SPC Day5
outlook for Tue/Tue night has 15% risk of severe storms over SW
IL, as far northeast as Springfield. Feel this risk may expand
further ne over central IL Tue afternoon/evening with stronger
wind shear and dependent on amount of instability. Rain chances
diminish from nw to se later Wed and Wed evening as cooler air
arrives during Wed into Thu. Highs in the low to mid 50s over
central IL Wed and across southeast IL too on Thu.

A northern stream short wave/system passes by to our north on Thu
night and Friday with brunt of its pcpn north of central IL with
some warming ahead of it with highs in low to mid 60s next Friday.

07

&&

.AVIATION...  (For the 18z TAFs through 18z Saturday Afternoon)
Issued at 1114 AM CST Fri Mar 6 2026

VFR conditions mainly prevailing through the evening, though some
lower visibilities are accompanying showers passing through the
KPIA area into early afternoon. Showers and scattered
thunderstorms will be more numerous after 06z ahead of an incoming
cold front, though the storms should be on a weakening trend.
Thus, will only go with PROB30 groups for thunder potential for
now. Behind the rain, ceilings quickly drop to around 2000 feet or
less as the front arrives.

Winds will remain quite gusty through the period, mainly 20-30
knots, trending more toward a west/southwest direction late in the
period.

Geelhart

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
None.

&&
Hazardous weather outlook, Mar 6, 4:03 PM CST, 10 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
403 PM CST Fri Mar 6 2026

ILZ027>031-036>038-040>043-047>053-071200-
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Schuyler-
Mason-Logan-De Witt-Cass-Menard-Scott-Morgan-Sangamon-Christian-
Macon-
403 PM CST Fri Mar 6 2026

This Hazardous Weather Outlook is for central Illinois and west
central Illinois.

.DAY ONE...Tonight.

Isolated thunderstorms are possible this evening, mainly across the
Illinois River valley. While these may be strong, the better chance
for any severe weather across central Illinois will be late this
evening and overnight, as a cold front sweeps across the region.
Damaging wind gusts and hail are the primary hazard, early this
evening and overnight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Additional thunderstorm chances are expected Tuesday and Tuesday
night. The severe weather risk is more uncertain, but the higher
chances would be in areas west and south from Springfield.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed between now and 9 pm this evening,
then again after 2 am.

Expected storm motion is toward the east around 45 mph.

ILZ062-063-066>068-071>073-071200-
Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence-
403 PM CST Fri Mar 6 2026

This Hazardous Weather Outlook is for east central Illinois and
southeast Illinois.

.DAY ONE...Tonight.

Scattered thunderstorms are possible late in the night. A few of
these may be strong or locally severe, with damaging wind gusts the
primary hazard.

Minor flooding is ongoing along the Little Wabash River near Clay
City and the Embarras River near Lawrenceville.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Scattered storms will remain a threat through Saturday morning,
before a cold front passes through the area. The risk of any strong
to severe storms will continue until the front exits.

Additional thunderstorm chances are expected Tuesday and Tuesday
night, though the severe weather risk is uncertain at this time.
Locally heavy rain will be possible.

Minor flooding will continue on the Little Wabash River near Clay
City and the Embarras River near Lawrenceville into next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed toward daybreak.

Expected storm motion is toward the east around 45 mph.

ILZ044>046-054>057-061-071200-
Piatt-Champaign-Vermilion-Moultrie-Douglas-Coles-Edgar-Shelby-
403 PM CST Fri Mar 6 2026

This Hazardous Weather Outlook is for central Illinois and east
central Illinois.

.DAY ONE...Tonight.

Scattered thunderstorms are possible late in the night. A few of
these may be strong or locally severe, with damaging wind gusts the
primary hazard.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Scattered storms will remain a threat through Saturday morning,
before a cold front passes through the area. However, the severe
weather threat appears low at this time.

Additional thunderstorm chances are expected Tuesday and Tuesday
night, though the severe weather risk is uncertain at this time.
Locally heavy rain will be possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed toward daybreak.

Expected storm motion is toward the east around 45 mph.

Auten

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 5, 9:28 PM CSTDense Fog AdvisoryILXCass, Champaign, Christian, Clark, Clay, Coles and 23 more12 hr
Mar 6, 6:58 AM CSTSpecial Weather StatementILXKnox, Stark32 min
Mar 6, 3:42 PM CSTSevere Thunderstorm WarningILXLogan, Mason, Menard, Tazewell33 min
Mar 6, 4:21 PM CSTAreal Flood AdvisoryILXCass, Mason, Menard, Morgan103 min
Mar 6, 4:55 PM CSTAreal Flood AdvisoryILXLogan, McLean, Tazewell, Woodford69 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2026Every severe thunderstorm warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.